Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Wilmington, OH

June 4, 2007Bracken County, Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2007, 3:06 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 3:06 PM EDT (19:06 UTC)
Expired
Jun 4, 2007, 3:45 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Bracken County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 041906
SVRILN
KYC023-191-041945-
/O.NEW.KILN.SV.W.0068.070604T1906Z-070604T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRACKEN COUNTY IN NORTHERN KENTUCKY...
  SOUTHEASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 345 PM EDT.

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MCKINNEYSBURG...MOVING EAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKSVILLE...

IN ADDITION...BROWNING CORNER...NEAVE...BERLIN...PETRA...
POWERSVILLE...HITTVILLE...WOOLCUTT AND PARINA ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8438 3856 8433 3858 8404 3878 8403

$$
2 follow-up statements
000 
WWUS51 KILN 041925
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EDT MON JUN 4 2007

KYC191-041935-
/O.CAN.KILN.SV.W.0068.000000T0000Z-070604T1945Z/
PENDLETON KY-
325 PM EDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR PENDLETON COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403

$$

KYC023-041945-
/O.CON.KILN.SV.W.0068.000000T0000Z-070604T1945Z/
BRACKEN KY-
325 PM EDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR SOUTHERN BRACKEN COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR PETRA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE.

IN ADDITION...WOOLCUTT...HITTVILLE...ROCK SPRINGS AND PARINA ARE NEAR
THE PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403

$$
000 
WWUS51 KILN 041939
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT MON JUN 4 2007

KYC023-041949-
/O.EXP.KILN.SV.W.0068.000000T0000Z-070604T1945Z/
BRACKEN KY-
339 PM EDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRACKEN COUNTY WILL
EXPIRE AT 345 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:07 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 4, 2:07 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT MON JUN 4 2007

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION TODAY. IN
ADDITION AN UPPER LOW LEVEL LOW PRESSURE SYSTEM WILL SWING
THROUGH THE GREAT LAKES TODAY AND TONIGHT. COOLER AND DRIER AIR
WILL WORK INTO THE REGION ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
BKN CU AND WDLY SCT -SHRA HAVE QUICKLY DVLPD IN LO LVL CAA AHEAD OF
UPR LO CURRENTLY CENTERED OVER SW LWR MICHIGAN. MID LVL VORT AXIS
EXTNDG FROM NW OHIO SW INTO CNTRL INDIANA HELPING TO FEED CURRENT
CONVECTIVE ACTIVITY.  TEMPS WERE GENERALLY IN THE L70S THIS MRNG.

FRESHENED GRIDS FOR AFTN TO ALIGN HIGHEST POPS DURING MID/LATE
AFTN. AFOREMENTIONED VORT AXIS WILL SLOWLY SHIFT EAST INTO REGION
THRU MID AFTN AS LO LVL LAPSE RATES STEEPEN AND LO LVL CONV
INCREASES AHEAD OF SFC TROF WITH APPCH OF UPR LO. PROGGED
INSTABILITY VALUES ARE LOWER TODAY...WITH EXPECTED AMOUNTS TO
AROUND 500 J/KG MLCAPE BY MID AFTN. THIS WILL ALLOW FOR CONTINUED
DVLPMNT AND EXPANSION OF -SHRA AND TSTMS INTO AFTN HOURS. ADDL
STRONGER VORT LOBE CURRENTLY OVER NE ILLINOIS WILL SHIFT EAST INTO
NW OHIO BY ERLY EVNG WITH AN ATTENDANT SFC TROF...AND SHOULD SERVE
TO MAINTAIN/ENHANCE ADDL CONVECTION THIS EVNG. HAVE MAINTAINED
LKLY POPS ALL BUT FAR SE FCST AREA FOR MID/LATE AFTN. WINDS WILL
BE GUSTY FROM THE W/SW THIS AFTN...AND A FEW STORMS MAY BE ABLE TO
TRANSPORT STRONGER 35KT WINDS IN BNDRY LYR TO THE SFC. WBZERO
VALUES HANG BTWN 8-9KFT THIS AFTN...SO EXPECT SMALL TO MARGINALLY
SVR HAIL WITH STORMS THAN CAN MAINTAIN STRONGER UPDRAFTS. BRIEF
HVY RAINFALL CAN ALSO BE EXPECTED WITH CONVECTION THIS AFTN.

MID LVL VORT WILL SHIFT EAST ACRS NRN OH THIS EVNG. INSTABILITY
DIMINISHES QUICKLY THIS EVNG AS DIURNAL HEATING IS LOST. SCT -SHRA
WILL END FROM WEST TO EAST AS SFC TROF MOVES EAST OF REGION AFT
MIDNIGHT. ZONE AND GRID UPDATES HAVE BEEN SENT.

RYAN

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
H5 TROF AND DEEPER MOISTURE PUSH E BY 12Z TUE. DRIED OUT TUE AS A
WEAK HIGH PRESSURE REGION WORKS IN. BOTH NAM AND GFS SWING AN H5
VORT THROUGH ON TUE NGT. THEY DIFFER ON LOCATION ON PCPN. WENT
WITH A 20 POP ALL LOCATIONS TO COVER THINGS.

WITH THE H5 VORT EAST OF THE AREA BY 12Z WED....HIGH PRESSURE
CENTERED E OF THE REGION WILL BRING A DRY AND WARMER WED.

WENT WITH COMPROMISE MET HIGHS TODAY. GFS LOOKED A LITTLE WARM.
WENT WITH THE WARMER MAV LOWS TONIGHT WITH THE EXPECTED CLOUD
COVER. TUE NGT MINS WERE A BLEND OF GUIDANCE.

SITES

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
UPR LO CENTERED OVER SW LWR MICHIGAN WITH SPOKES OF MID LVL VORT
ENERGY RIDING AROUND THE BASE OF THE TROF. THIS MID LVL FORCING
COMBINED WITH SOME LO LVL CONV...STEEPENING LO LVL LAPSE RATES AND
WEAK INSTABILITY CONTRIBUTING TO INCREASING AREAL COVERAGE TO
CONVECTION THIS AFTN. FIRST MID LVL VORT WILL SWING ACRS FCST AREA
THIS AFTN WITH A SECOND STRONGER VORT ASSOCD WITH UPR LO CENTER
AND SFC TROF DROPPING SE ACRS NRN/CNTRL OH THIS EVNG. THIS SHOULD
SERVE TO ENHANCE CONVECTIVE DVLPMNT THRU THE AFTN HOURS WITH
GREATEST COVERAGE EXPECTED FROM 19-20Z INTO ERLY EVNG. HAVE INDCG
VCSH AT ALL TERMINALS WITH A TEMPO GROUP FOR HEAVIER -SHRA AND
ISOLD TSTMS THRU LATE AFTN. WINDS WILL REMAIN GUSTY FROM THE W/SW
THIS AFTN...WITH SOME HIGHER GUSTS IN AND AROUND SHRA/TSTMS.

SFC TROF SHIFTS EAST OF TERMINALS AFT MIDNIGHT WITH ALL PCPN
ENDING. MODEL SOUNDINGS ARE CONSISTENT IN BRINGING AN AREA OF
LOWER SC INTO FCST AREA BY LATE EVNG AS UPR LO PASSES TO NORTH OF
REGION. MVFR TO OCCASIONAL IFR CIGS APPEAR TO BE A VERY REAL
POSSIBILITY LATE TONIGHT. CURRENT SFC ANALYSIS INDCG LARGE AREA OF
MVFR CIGS ACRS NRN ILLINOIS AND SRN WISCONSIN...DIRECTLY BEHIND
UPR LO CENTER. HAVE INSERTED PREDOMINANT CIGS BTWN 1000-2000FT FOR
SECOND HALF OF THE NIGHT THRU DAYBREAK TUES...WITH POSSIBILITY
THAT CIGS MAY BRIEFLY DROP BLO 1000FT AT KCMH/KLCK/KDAY. WEAK SFC
HI BUILDS INTO REGION TUES MRNG WITH CIGS EXPECTED TO MIX OUT INTO
A SCT/BKN CU DECK IN THE 2500-3500FT RANGE.

OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT
THROUGH SATURDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 4, 5:34 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
534 AM EDT MON JUN 4 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
534 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 2:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT MON JUN 4 2007

KYZ096-041915-
PENDLETON KY-
246 PM EDT MON JUN 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY
THROUGH 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MARCUS...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MORGAN...GENE SNYDER AIRPORT...FALMOUTH...CATAWBA...MCKINNEYSBURG AND
BROWNING CORNER.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:54 PM EDTSevere Thunderstorm WarningILNLewis32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.